Alert archive / Nebraska / Frost Advisories in 2011
Frost Advisory 2, NWS Omaha, NE
NWS Omaha, NE issued this frost advisory at May 15, 2011, 3:33 PM CDT for 16 counties in Nebraska; Monona County, Iowa. It took effect at May 16, 2011, 4:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2011, 3:33 PM CDT (20:33 UTC)
- In effect from
- May 16, 2011, 4:00 AM CDT
- Expired
- May 16, 2011, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Omaha, NE
Counties Monona County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 93 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
171 WWUS73 KOAX 152033 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 333 PM CDT SUN MAY 15 2011 IAZ043-NEZ011-012-015>018-030>034-042>044-050-065-160445- /O.NEW.KOAX.FR.Y.0002.110516T0900Z-110516T1300Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SEWARD- INCLUDING THE CITIES OF...ONAWA...BLOOMFIELD...HARTINGTON... PENDER...NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON... WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT... DAVID CITY...SEWARD 333 PM CDT SUN MAY 15 2011 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT MONDAY. * TEMPERATURE...READINGS SHOULD DROP INTO THE MID 30S TONIGHT AS HIGH PRESSURE...CLEARING SKIES AND LIGHT WINDS MOVE INTO THE AREA. * IMPACTS...PATCHY FROST IS EXPECTED TO DEVELOP OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
739 WWUS73 KOAX 160423 AAA NPWOAX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1123 PM CDT SUN MAY 15 2011 IAZ043-NEZ011-012-015>018-030>034-042>044-050-065-161230- /O.CON.KOAX.FR.Y.0002.110516T0900Z-110516T1300Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SEWARD- INCLUDING THE CITIES OF...ONAWA...BLOOMFIELD...HARTINGTON... PENDER...NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON... WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT... DAVID CITY...SEWARD 1123 PM CDT SUN MAY 15 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT MONDAY... * TEMPERATURE...COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL ALLOW LOWS TO DROP INTO THE MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
737 WWUS73 KOAX 160825 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 325 AM CDT MON MAY 16 2011 IAZ043-NEZ011-012-015>018-030>034-042>044-050-065-161300- /O.CON.KOAX.FR.Y.0002.110516T0900Z-110516T1300Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SEWARD- INCLUDING THE CITIES OF...ONAWA...BLOOMFIELD...HARTINGTON... PENDER...NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON... WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT... DAVID CITY...SEWARD 325 AM CDT MON MAY 16 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURES...A COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL ALLOW LOWS TO DROP INTO THE MID 30S IN LOW LYING AREAS. * TIMING...THROUGH 8AM. AFTER 8AM...TEMPERATURES WILL QUICKLY WARM INTO THE UPPER 30S AND 40S. * IMPACTS...FROST IS EXPECTED IN LOW LYING AREAS AND WILL DAMAGE OR KILL SENSITIVE OUTDOOR PLANTS IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ZAPOTOCNY
562 WWUS73 KOAX 161252 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 752 AM CDT MON MAY 16 2011 IAZ043-NEZ011-012-015>018-030>034-042>044-050-065-161400- /O.EXP.KOAX.FR.Y.0002.000000T0000Z-110516T1300Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SEWARD- INCLUDING THE CITIES OF...ONAWA...BLOOMFIELD...HARTINGTON... PENDER...NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON... WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT... DAVID CITY...SEWARD 752 AM CDT MON MAY 16 2011 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this frost advisory went out at May 15, 2:35 PM CDT, 58 minutes earlier.
Area forecast discussion, May 15, 2:35 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 235 PM CDT SUN MAY 15 2011 .SHORT TERM...TONIGHT. MAIN PROBLEM TONIGHT WILL BE FROST POTENTIAL AS A RIDGE OF HIGH PRESSURE NOSES INTO THE REGION. THIS WILL RESULT IN CLEARING SKIES AND DIMINISHING WINDS THROUGH THE NIGHT. WHILE WINDS ARE NOT EXPECTED TO GO COMPLETELY CALM SINCE THE BOUNDARY LAYER IS NOT EXPECTED TO COMPLETELY DECOUPLE. HOWEVER...SURFACE TRAJECTORIES SUGGEST THAT TEMPS COULD BOTTOM OUT IN THE LOWER END OF THE MID 30S ACROSS NORTHEAST NEBRASKA AND WEST CENTRAL IOWA...ESPECIALLY IN FAVORED LOCATIONS. AND COMBINED WITH THE FACT THAT ITS MID MAY... WILL ISSUE A FROST ADVISORY FROM 4AM THROUGH 9 AM IN THE MORNING. .LONG TERM...MONDAY THROUGH SUNDAY. HIGH PRESSURE AT THE SURFACE AND ALOFT WILL DOMINATE THE AREA WEATHER THROUGH WEDNESDAY WITH DRY AND MILD CONDITIONS EXPECTED DURING THIS TIME. EXTENDED PERIOD FROM THURSDAY INTO THE WEEKEND STILL LOOKS PRETTY ACTIVE AS COMBINATION OF GOOD DYNAMICS AND MOISTURE COME TOGETHER FOR PROLONGED CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE CENTRAL PLAINS. SERIES OF SHORT WAVES MOVING AROUND SLOW MOVING BROAD UPPER LEVEL LOW OVER THE WESTERN CONUS AND INCREASING MOISTURE FROM AN OPEN GULF WILL RESULT IN POTENTIAL HEAVY RAIN EVENTS DURING THE EXTENDED PERIOD. CHANCE POPS IN PLACE FOR NOW BUT WILL LIKELY INCREASE AS THE EVENT GETS CLOSER IN TIME. WILL MENTION LATE WEEK HEAVY RAIN AND FLOODING POTENTIAL IN AFTERNOON HWO. && .AVIATION... TAF SITES KOFK/KOMA/KLNK 18Z TAFS CLEARING SKIES AND DIMINISHING WINDS WILL BE NOTED AT ALL TAF SITES THROUGH THE PERIOD. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && FOBERT/DEWALD
Hazardous weather outlook, May 15, 11:55 AM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1155 AM CDT SUN MAY 15 2011 IAZ043-055-056-069-080-091-NEZ011-012-015>018-030>034-042>045- 050>053-065-066-078-088>090-092-160700- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MONTGOMERY-PAGE-KNOX-CEDAR- THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT- PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY- SEWARD-LANCASTER-SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE- 1155 AM CDT SUN MAY 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY AREAS OF FROST ARE POSSIBLE TONIGHT OVER MAINLY NORTHEAST NEBRASKA AND WEST CENTRAL IOWA AS TEMPERATURES DIP INTO THE MIDDLE 30S FOR LOWS WITH LIGHT WINDS AND CLEAR SKIES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS OVER PARTS OF THE AREA THURSDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. IAZ079-090-NEZ067-068-091-093-160700- MILLS-FREMONT-CASS-OTOE-NEMAHA-RICHARDSON- 1155 AM CDT SUN MAY 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT MINOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER FROM AROUND PLATTSMOUTH DOWNSTREAM THROUGH RULO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF THUNDERSTORMS OVER PARTS OF THE AREA THURSDAY INTO SATURDAY. MINOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER FROM AROUND PLATTSMOUTH DOWNSTREAM THROUGH RULO THROUGH NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 6:56 AM CDT | River Flood Warning | OAX | Butler | 15 hr |
Nearby
Frost Advisories in Nebraska, 2011Frost Advisories in Iowa, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.